Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 2, 2017, 3:17 PM EST for Emanuel County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2017, 3:17 PM EST (20:17 UTC)
- Expired
- Jan 2, 2017, 3:45 PM EST
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
County Emanuel County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
912
WWUS82 KFFC 022017
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EST MON JAN 2 2017
GAZ085-086-022045-
Johnson GA-Emanuel GA-
317 PM EST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND EMANUEL
COUNTIES UNTIL 345 PM EST...
At 316 PM EST...a strong thunderstorm was over Meeks, or 12 miles
west of Swainsboro...moving east at 40 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Swainsboro, Adrian, Nunez, Kite, Modoc, Blundale, Dellwood, Meeks,
Norristown Junction, Norristown and Covena.
LAT...LON 3250 8260 3268 8267 3278 8247 3276 8244
3277 8241 3278 8240 3280 8242 3283 8235
3249 8218
TIME...MOT...LOC 2016Z 249DEG 33KT 3260 8254
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 2, 1:00 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 2, 1:00 PM EST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 100 PM EST Mon Jan 2 2017 .PREV DISCUSSION... /issued 1042 AM EST Mon Jan 2 2017/ UPDATE... Currently getting a break from the rain across much of the area but areas of drizzle and patchy dense fog remain in its wake. Does not appear widespread enough as of now for a dense fog advisory but will be covering with a special weather statement through this afternoon. Main change in the grids has been to back off considerably on the anticipated pops through late afternoon. Latest HRRR keeps activity in check until 21Z at which time widespread activity moves back into the western portions of the forecast area. Still looking for some type of line of storms to move through the area around 03Z or so with isolated severe potential at this point. Best instability is not in phase with the best shear but enough overlap that we will still be concerned with damaging winds and even an isolated tornado through the overnight hours. Latest HRRR shows an additional 2 to 3 inches possible across the southern tier. Will likely expand the Flood Watch eastward with next update. Deese && PREV DISCUSSION... /Issued 430 AM EST Mon Jan 2 2017/ SHORT TERM /Today through Tuesday/... Active pattern setting up for all of the area through early Tuesday. 06z surface analysis shows the warm front extending form Carrollton to FFC to Eatonton and finally beginning to make northward progression. The northward advance thanks in part to a potent shortwave located over central Texas that is moving through the generally southwest mid level flow. South of the front dewpoints have surged into the 60s and even touch the upper 60s across SW GA. Strong area of moisture convergence extending from SE AL northeastward across CSG and MCN this evening which combined with PW 1.7 inches is increasing the flood potential...see hydrology section for discussion on the threat and the new flood watch. SEVERE... the main focus for the short term will be the severe risk across a good portion of the state later in the day monday through early tue am. The strong shortwave over central TX attm swings east and takes on a slight negative tilt by 00z. Short term hi res solutions prog the current activity to wane by late morning followed by a resurge during the afternoon into the evening. the rain shield surge will be important as to potentially hamper and significant destabilization...however...models do generally agree on decent sfc based cape and mu cape values of 700-1200 j/kg after 18z through around 03z ahead of the rain shield. Do think the values drop in the models after that time as a result of the feedback from the rain shield...but am not completely sold on values going as low as 100 late in the evening. particularly after the event last week which maintained 500 j/kg well into the overnight with not nearly as impressive as a system. While shear is impressive with deep layer values ranging from 35 kts to 50kts late in the evening...it does not look as impressive as the previous system. 0-1 km helicity values are sufficient in the 100-200 m2/s2 range throughout the event. All of this points to the potential for severe storms including damaging winds and tornadoes...particularly in the afternoon and late into the evening Monday. SPC has placed most of the region in either a marginal or slight risk with the highest tornado probs running generally west of I75. If any tornadoes occur...they would be embedded with a cluster of storms or within a line making them likely rain wrapped. 30 LONG TERM /Tuesday Night through Sunday/... Models start off in good agreement at the beginning of the extended but differ quite a bit around day 5. The extended period starts off dry as main frontal system exits the area Tuesday afternoon and a drier airmass moves in from the northern gulf. After the cold front moves east of the state...this is where the GFS and ECMWF start to change course. The ECMWF sets up broad zonal upper level flow keeping moisture streaming across the region through day 7. The ECMWF also shows another frontal system pushing through the region Friday with cooler temps and possible rain and light snow amounts across north GA. The ECMWF then builds in a very Strong high pressure ridge beginning sat morning keeping things dry through the weekend. As for the GFS...once the front exits the area Tues it brings in a high pressure ridge and dries things out for a bit. There is a secondary wave that develops over the central plains and sweeps across N GA Thu but another high pressure ridge sets up Friday and keeps things dry through Sat morning before another frontal boundary move into the region for the weekend. With these to very different solutions to work with have decided to keep in a slight chance of pops in the extended for now and keeping in the chance for some mixed precip for the end of the week and weekend. Will have to keep modifying the forecast over the next few days and watch to see which models begins to get a better handle on the situation. 01 HYDROLOGY... Main rain axis across central GA shows up nicely on moisture convergence progs. Do expect this area to wane as a weak impulse in the flow is generally responsible for the enhancements in the past several hours. Short term models diffuse this area later in the morning as another area develops further West in AL and MS. Rainfall has been efficient which would be expected given the 1.7 PW values and we have been approaching some 1" per hour rates in some of the stronger storms. Given the potential for 2-4" more rain and the 1-2" that has already fallen across SW GA...have opted to add a Flood Watch through Tuesday AM. Will need to monitor areas further north for possible expansion. 30 && .AVIATION... 18Z UPDATE... Another challenging day for the terminals as conditions have been anything but diurnal with vsby and cig beginning its descent after sunrise and continuing right up until this hour. Solid 1/2 mile at most of the ATL terminals with LIFR cigs as well. Only hope is approaching rain bands which also includes some isold thunder. Although the initial thunder may not make it to the terminals...the SHRA will and this may be enough to kick up the cigs a vsby slightly. More significant activity expected after 01Z and have included TSRA in the terminals. As it approaches...this may be able to transition to a TEMPO group with a possible wind gust line needed as well. Slow improvement through Tue with IFR through 18Z. //ATL CONFIDENCE...18Z UPDATE... Medium on LIFR duration and TSRA impacts. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 60 55 67 49 / 80 100 60 5 Atlanta 65 59 67 50 / 90 100 50 5 Blairsville 57 53 62 45 / 60 100 70 20 Cartersville 62 56 66 48 / 90 100 50 10 Columbus 70 62 69 52 / 90 100 50 5 Gainesville 57 55 66 50 / 80 100 60 5 Macon 70 61 71 52 / 90 100 60 5 Rome 63 57 66 48 / 90 100 50 10 Peachtree City 67 59 68 49 / 90 100 50 5 Vidalia 74 63 75 55 / 60 100 70 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for the following zones: Baldwin...Bibb...Bleckley...Chattahoochee...Crawford...Crisp... Dodge...Dooly...Emanuel...Glascock...Hancock...Harris... Houston...Jefferson...Johnson...Jones...Lamar...Laurens... Macon...Marion...Meriwether...Monroe...Montgomery...Muscogee... Peach...Pike...Pulaski...Schley...Stewart...Sumter...Talbot... Taylor...Telfair...Toombs...Treutlen...Troup...Twiggs...Upson... Warren...Washington...Webster...Wheeler...Wilcox...Wilkinson. && SHORT TERM...Deese LONG TERM....20 AVIATION...Deese
Hazardous weather outlook, Jan 2, 12:15 PM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1215 PM EST MON JAN 2 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1215 PM EST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON THROUGH TONIGHT. ISOLATED SEVERE THUNDERSTORMS AND FLOODING WILL BE POSSIBLE. MARGINAL INSTABILITY...MODERATE SHEAR AND AN UPPER-LEVEL LOW WILL BRING A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS TO PORTIONS OF NORTH AND CENTRAL GEORGIA...GENERALLY SOUTH AND WEST OF A LINE CEDARTOWN TO ATLANTA AND LOUISVILLE. THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE ISOLATED TORNADOES...OCCASIONAL LIGHTNING...GUSTY WINDS...AND HEAVY RAIN. THIS SAME SYSTEM WILL ALSO CONTINUE TO STEAM DEEP GULF MOISTURE ACROSS THE REGION THROUGH TUESDAY MORNING. THIS WILL BRING 1 TO 2 ADDITIONAL INCHES OF RAIN FALL TO AREAS WHICH HAVE ALREADY SEEN 1 TO 4 INCHES OF RAIN OVER THAT PAST FEW DAYS. A FLOOD WATCH HAS BEEN ISSUED FOR THE AREA SOUTH OF A LINE FROM LAGRANGE TO FORSYTH AND WARRENTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE OF MIXED RAIN AND SNOW ACROSS NORTH GEORGIA THURSDAY INTO SATURDAY. NO ACCUMULATIONS ARE EXPECTED AT THIS TIME AS THE CHANCES REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON ACROSS WESTERN PORTIONS OF THE STATE.
In the hours before
Special weather statement, Jan 2, 10:40 AM EST, 4 hours 37 minutes before
Special Weather Statement National Weather Service Peachtree City GA 1040 AM EST Mon Jan 2 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>073-078-079- 082-089-030345- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Harris-Talbot- Bibb-Muscogee- 1040 AM EST Mon Jan 2 2017 ...PATCHY AREAS OF DENSE FOG THROUGH THIS AFTERNOON... PATCHY AREAS OF DENSE FOG ARE EXPECTED ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA THROUGH THIS AFTERNOON. ALTHOUGH MOST AREAS ARE SEEING VISIBILITIES GREATER THAN A MILE...LOCAL AREAS OF VISIBILITIES LESS THAN A HALF MILE WILL PERSIST THROUGH MOST OF THE DAY TODAY. MOTORISTS ARE URGED TO REMAIN ALERT FOR RAPIDLY DECREASING VISIBILITIES. KEEP LOW-BEAM HEADLIGHTS ON...KEEP EXTRA DISTANCE BETWEEN YOUR CAR AND THE CAR IN FRONT OF YOU AND REDUCE SPEEDS IN AREAS WHERE VISIBILITIES ARE REDUCED.
Special weather statement, Jan 2, 1:39 PM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EST MON JAN 2 2017
GAZ085-096-097-109-021930-
Johnson GA-Dodge GA-Bleckley GA-Laurens GA-
139 PM EST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
NORTHWESTERN DODGE...BLECKLEY AND LAURENS COUNTIES UNTIL 230 PM
EST...
At 138 PM EST...a line of strong thunderstorms extendED from near
Montrose to Chester to near Hartford...moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of light,
unsecured objects. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close
enough to be struck by lightning. Electrical appliances
should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of
control due to hydroplaning. Also, the heavy rain may
cause temporary street flooding or road ponding in slow
drainage areas.
Some locations in the path of these storms include
Dublin, Cochran, Wrightsville, East Dublin, Chester, Dexter, Dudley,
Cadwell, Rentz, Montrose, Tuckers Crossroad, Donovan, Rebie, Yonkers,
Chappells Mill, Spann, Gresston, Dubois, Brewton and Harlow.
LAT...LON 3225 8337 3227 8335 3232 8341 3259 8321
3271 8296 3272 8295 3278 8278 3277 8277
3279 8268 3255 8273 3223 8290 3222 8333
TIME...MOT...LOC 1838Z 247DEG 19KT 3254 8313 3241 8316 3223 8341Special weather statement, Jan 2, 3:17 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
317 PM EST MON JAN 2 2017
GAZ085-086-022045-
Johnson GA-Emanuel GA-
317 PM EST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND EMANUEL
COUNTIES UNTIL 345 PM EST...
At 316 PM EST...a strong thunderstorm was over Meeks, or 12 miles
west of Swainsboro...moving east at 40 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...People outdoors should seek shelter immediately. Expect
minor damage to tree limbs and blowing around of
light...unsecured objects. Motorists should slow down and
be prepared for possible loss of control due to
hydroplaning. Also...the heavy rain may cause temporary
street flooding or road ponding in slow drainage areas.
When water covers the road...remember to Turn Around
Don't Drown.
Some locations in the path of this storm include
Swainsboro, Adrian, Nunez, Kite, Modoc, Blundale, Dellwood, Meeks,
Norristown Junction, Norristown and Covena.
LAT...LON 3250 8260 3268 8267 3278 8247 3276 8244
3277 8241 3278 8240 3280 8242 3283 8235
3249 8218
TIME...MOT...LOC 2016Z 249DEG 33KT 3260 8254The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 10:21 PM EST | Special Weather Statement | FFC | Macon, Schley, Sumter | 39 min |
| Jan 1, 10:44 PM EST | Special Weather Statement | FFC | Sumter | 46 min |
| Jan 1, 11:28 PM EST | Special Weather Statement | FFC | Macon | 32 min |
| Jan 1, 11:37 PM EST | Special Weather Statement | FFC | Bibb | 23 min |
| Jan 2, 12:11 AM EST | Special Weather Statement | FFC | Houston, Peach | 34 min |
| Jan 2, 1:07 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 23 min |
| Jan 2, 3:00 AM EST | Special Weather Statement | FFC | Twiggs | 30 min |
| Jan 2, 3:31 AM EST | Special Weather Statement | FFC | Twiggs | 29 min |
| Jan 2, 4:40 AM EST | Flood Watch | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 38 more | 26 hr |
| Jan 2, 1:39 PM EST | Special Weather Statement | FFC | Laurens | 51 min |
| Jan 2, 1:51 PM EST | Tornado Warning | FFC | Laurens | 39 min |
| Jan 2, 2:29 PM EST | Tornado Warning | FFC | Laurens | 29 min |
| Jan 2, 2:52 PM EST | Severe Thunderstorm Warning | FFC | Johnson | 23 min |
| Jan 2, 3:45 PM EST | Special Weather Statement | FFC | Emanuel | 30 min |
| Jan 2, 5:31 PM EST | Special Weather Statement | FFC | Stewart, Webster | 29 min |
| Jan 2, 5:37 PM EST | Tornado Warning | FFC | Stewart, Webster | 38 min |
| Jan 2, 6:06 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee | 39 min |
| Jan 2, 6:14 PM EST | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 31 min |
| Jan 2, 6:44 PM EST | Special Weather Statement | FFC | Schley | 31 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.